Alert archive / Arkansas / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 290, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 4, 1997, 5:37 PM CDT for Hempstead County, Arkansas. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 4, 1997, 5:37 PM CDT (22:37 UTC)
- Expired
- Jul 4, 1997, 6:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Hempstead County, AR
The radar
The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 5:50 PM CDT | Hail 0.75 | Hope, AR |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.6 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1636 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:36 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Jul 4, 2:36 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CDT FRI JUL 4 1997 SFC PLOTS INDICATE LITTLE FNTL MVMNT SINCE MRNG. PREFNTL TROF BROUGHT LGT NW BREEZE TO AREA TIL MIDDAY WHICH PROB REINFORCED CAP. NO PCPN THIS AFTN EITHER SIDE OF FNT OVR AREA WITH ALL ACTIVE WEATHER WELL EAST ALG FNT CLSR TO UPR DYNAMICS. UPR DIV WILL INCREASE AS RIGHT REAR QUAD JET SINKS TWD AREA SLIGHTLY TWD AREA THIS EVE. SMALL COMPLEX RW/TRW NR FTW AT MIDDAY HAS ALSO DISSIPATED. IF SFC WINDS CONT TO BACK TO SOUTH OR EVEN SW THE CAP PERHAPS BKN THIS EVE BUT AS OF YET CU FIELDS RATHER SPARSE. STARTING TO LOOK MORE LIKE EVENT TWD END OF PERIOD LATER IN WKND AS SRLY FLOW INTERACTS WITH STALLING FNT. MODELS INDICATE ONLY SLIGHT DRYING ON SAT WITH MSTR RTN SUN. IN MEANTIME WILL LEAVE IN SLIGHT CHC THIS EVE WITH CONT UNSTABLE AIR. SHV 70/88/68/89 2213 MLU 72/88/69/89 3223 VII
In the hours before
Special weather statement, Jul 4, 4:11 PM CDT, 1 hour 26 minutes before
ARZ059-070-TXZ097-042315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 411 PM CDT FRI JUL 4 1997 ...STRONG THUNDERSTORM CONTINUES OVER THE RED RIVER... AT 411 PM DOPPLER RADAR INDICATED A THUNDERSTORM OVER THE RED RIVER BETWEEN DEKALB TEXAS AND FORMAN ARKANSAS. STRONG GUSTY WINDS... DANGEROUS LIGHTNING...HAIL AND VERY HEAVY RAINS CAN BE EXPECTED WITH THIS THUNDERSTORM AS IT MOVES TO THE EAST AT 10 MPH. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP FOR THE REST OF THE AFTERNOON AND EVENING HOURS AS A COOL FRONT APPROACHES THE AREA FROM THE NORTH. 10
Special weather statement, Jul 4, 4:17 PM CDT, 1 hour 20 minutes before
ARZ059-070-TXZ097-042315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 411 PM CDT FRI JUL 4 1997 ...STRONG THUNDERSTORM CONTINUES OVER THE RED RIVER... AT 411 PM DOPPLER RADAR INDICATED A THUNDERSTORM OVER THE RED RIVER BETWEEN DEKALB TEXAS AND FORMAN ARKANSAS. STRONG GUSTY WINDS... DANGEROUS LIGHTNING...HAIL AND VERY HEAVY RAINS CAN BE EXPECTED WITH THIS THUNDERSTORM AS IT MOVES TO THE EAST AT 10 MPH. ADDITIONAL SHOWERS .AND THUNDERSTORMS WILL CONTINUE TO DEVELOP FOR THE REST OF THE AFTERNOON AND EVENING HOURS AS A COOL FRONT APPROACHES THE AREA FROM THE NORTH. 10
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 4:48 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard | 42 min |
| Jul 4, 4:55 PM CDT | Severe Thunderstorm Warning | SHV | Nevada | 35 min |
| Jul 4, 5:02 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Little River | 43 min |
| Jul 4, 5:33 PM CDT | Tornado Warning | SHV | Nevada | 12 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.